Thunderstorm Wind, Hockley
- When
- August 10, 1:45 PM CST
- Where
- Hockley County, 5.86 mi WSW of Roundup
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.730, -102.190
Measured by a Texas Tech University West Texas mesonet.
Clusters of slow moving severe thunderstorms produced two separate wind gusts to 58 mph near Anton (northeast Hockley County) within three hours of each other.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Clusters of slow moving severe thunderstorms produced two separate wind gusts to 58 mph near Anton (northeast Hockley County) within three hours of each other.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 10, 11:12 AM CST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 1212 PM CDT Fri Aug 10 2018 .AVIATION... VFR with scattered TS's increasing in coverage by late afternoon and early evening. TS movement will generally be southward at 10 to 15 knots. && .PREV DISCUSSION... /issued 358 AM CDT Fri Aug 10 2018/ DISCUSSION... Forecast for today through the weekend continues to have temperatures below normal and precipitation chances across all of the area. Main issue is trying to pinpoint when and where the best chances for storms will be as this will depend on a plethora of factors, all of which will influence each other. Models continue to cut off a closed low somewhere over or north of the forecast area and meander it slowly northward through Monday before gradually absorbing it back into the mean flow pattern across the eastern half of the U.S. This will keep deep layer moisture across the region with precipitable water values remaining between 1 to 1.5 inches. Most favored area for precipitation development remains to the south and east of the low axis which is probably the primary issue with where the best coverage of pops will be. Through Sunday night, the models are in good agreement that this region will be across the southeastern part of the forecast area into central Texas. However, as we head into the first part of next week, the ECMWF keeps the low further south and west than the GFS and also from it's last couple of runs. The position of the trough/low, location of outflow boundaries, and how much daytime heating we will get all will come into play for when and where best chances for precipitation will be and are also the hardest for the computer models to predict. Weak steering flow underneath the trough and then the closed low means that slow storm motions and ample moisture could result in some locally heavier rainfall amounts. However, the trend of slightly lower precipitation amounts across our forecast area continues from previous runs in both models with heavier amounts to the south and east of the forecast area. Adjusted PoPs to reflect this with slightly lower overall PoPs compared to the model blends. With the cloud cover and precipitation across the area, temperatures will remain well below normal through at least the end of next week. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous Weather Outlook National Weather Service Lubbock TX 531 AM CDT Fri Aug 10 2018 TXZ021>044-102245- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 531 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms may develop late this afternoon and continue through tonight. Locally heavy rainfall, gusty winds, and small hail will be possible with the most intense activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional rounds of showers and thunderstorms will be possible through the weekend and into early next week. Heavy rainfall will be the primary threat with this activity.
The Lubbock radar (KLBB), 36 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
Measured by a Texas Tech University West Texas mesonet.
Measured by a Texas Tech University West Texas mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764542, 764543.